| Model Number |
21-345 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic procedure, the sponge-cleaning component of the device broke off inside the blunt port.The trocar cleaner was being used to clean the port at the time of the issue.No component fell into the cavity of the patient.To resolve the issue, the device and port were replaced.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
H3 evaluation summary medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that only the trocar wipe was received with a piece missing.Functional evaluation was precluded due to the condition in which the device was received.It was reported that during the laparoscopic procedure, the sponge-cleaning component of the device broke off inside the blunt port.The trocar cleaner was being used to clean the port at the time of the issue.No component fell into the cavity of the patient.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: trocar wipe and microfiber cloth are radiopaque.Grasp the blue handle and push the foam head straight into the trocar.Do not release or bend the trocar wipe.Do not use the trocar wipe with any trocars that have sharp edges on the cannula tip that can snag or cut the trocar.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.